It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


So this evening I went with my mom to a nutrition store to look for a few supplements I heard would help with depression/anxiety (I recently decided to try this before trying medication)... 5-htp, which is an herbal serotonin increaser someone recommended to me on the depression board. I researched it and read a lot of good things about the use of it for treating depression. I was also looking for Kava, an herb I also read about that has been said to be "the best natural medicine for anxiety symptoms", but was told by one of the employees it has been pulled from stores due to being abused for recreational reasons. I looked into Valerian, which is recommended as a "plan B" for Kava, but found that combining it with 5-htp could cause extreme drowsiness. The employee helping me showed me L-Theanine, which is an herb that is also praised for calming nerves... but without the drowsiness. I also got Omega 3 supplements, Calcium/Magnesium, and Vitamin B Complex.

I left the store in high hopes and very excited about my decision. I got home and immediately took one of the 5-htp (50mg) and two of the L-Theanine (200mg). But within an hour, I started feeling a bad reaction. I began to feel overheated, sad and upset, discontent, a strong sense of emptiness and lonliness, and panicky. Also when I sat down or lie down, I felt stuck... like being paralyzed. I'm not sure if the panic was one of the symptoms or if it came from all of the other symptoms... I can't even figure out if all of these symptoms were possibly from being panicked, or the combination of being panicked and the supplements, or just one of the supplements. I don't think it would be the combination of the 5-htp and L-Theanine because they aren't supposed to interact with each other. Maybe taking these just made me panic. I'm sorry if this is confusing, it's really overwhelming for me.

Now this just feels SO hard, and I feel it's ridiculous... who has a bad reaction to herbal supplements? I just feel like everything is getting worse and I don't know what to do now. This was supposed to be a good thing, this was supposed to be a step forward... but it's like I took that step and fell down. It all just seems hopeless. I don't know whether or not I should keep on trying this to see if it changes. But I know I'll feel really horrible if I stop, my mom just bought them and I'd feel so bad to tell her I need to try something else. Anyone with advice, or even just encouragement... please reply. I could really use it.
It sounds like you were worried about the effects of the supplements you are taking and might have had a panic or anxiety attack. I hope you will be sure to let your mom know what is going on--she is there to help! It might be a good time to talk to a psychiatrist also and let him know what you have been taking as supplements. And maybe see a nutritionist too. I just started taking magnesium/calcium but am planning to check it out with my docs.





All times are GMT -7. The time now is 09:34 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!